lots of Q's packed into one thread

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2006
Total Posts : 321
   Posted 1/15/2010 6:33 PM (GMT -6)   
Sorry to bombard you guys with a ton of questions at once. They are mostly silly (ish) questions but I've been really curious.

1- Does anyone know if waxing my Prednisone induced facial hair would cause long term problems as far as it continuing to grow back after I stop the Pred? People have said it will go away on it's own but I don't know when I'll finish my taper and I can't take the beard I'm developing.

2- Other than the general "tanning is bad for you" stuff, is there any reason to avoid tanning while taking Pred, Cimzia, Pentasa, and various nutritional supplements?

3- Does anyone know why beer specifically causes proctitis (it does for me anyway)? It is really annoying because I can't go out and have a good time with my friends without paying for it for a few days after. It doesn't even really bother my stomach, it seems to go right to my rectum which just seems bizarre.

4- Have any of the ladies gotten breast implants? I was thinking about possibly getting it done in the future but I read online that people with immune problems can have bad reactions to them. I was just wondering if anyone had any good/bad stories about getting them after they were diagnosed.

I know this is all super shallow but ...well that is me right now lol. These are the questions plaguing my mind so if anyone has any answers I will love you eternally.

Hope everyone had a good week :)
"Be ashamed to die until you have won some victory for humanity" ~ Horace Mann

Veteran Member

Date Joined Sep 2005
Total Posts : 517
   Posted 1/15/2010 6:55 PM (GMT -6)   
1, prednisone is anti-inflammatory, but unfortunately it also catabolicly breaks down the body, (this is opposite than what a body building steroid does) so this means you well get hair loss, not hair growth, on prednisone.
2, with crohns ,,inflammation already exists ,  prednisone , being anti-inflammatory , would be prescribed for sunburn.
3, beer has alcohol, general irritant of bowel, and wheat type products, which influence permeability of the bowel and therefore these ingredients contribute to a leaky gut

Elite Member

Date Joined Sep 2005
Total Posts : 10404
   Posted 1/15/2010 9:22 PM (GMT -6)   
Medchrt, I don't know if your point #1 is correct for women.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~

Veteran Member

Date Joined Apr 2008
Total Posts : 1753
   Posted 1/15/2010 9:39 PM (GMT -6)   
I think it must go both ways. That is, you lose a lot of hair on your head (depends on the individual, of course), and you gain a lot of growth on any part of your body you would *not* want growth on.

Concerning #1, if you don't wax, you might try investing in the small facial trimmers. They're from $10-20, and have been helpful for me when prednisone caused those problems.

#2-I would talk with your doctor or pharmacist on this one. I'm never completely clear on medications that even have warnings concerning heat and/or sunlight.

#3-I cannot be sure on that...All I can really say is beer=no good for Crohnies. It's funny, really, because I could tolerate a margarita every now and then (before IC diagnosis), but even a little bit of beer caused a lot of pain. I would imagine the yeast doesn't help either.

#4-Try this link, http://www.center4research.org/implantfacts.html, and use "autoimmune" in the search function (crtl+f, or apple logo+f).

Don't feel shallow either, please. Illness definitely has a way of bringing self-esteem horribly low, and I can understand why any of us would go to extra lengths to compensate for what we feel we've lost. I'm just sorry I couldn't be of more help.
Diagnosed with Crohn's in May of 2008.
Currently taking for Crohn's: Pentasa, omeprazole, Loestrin birth control, and Align probiotics.
Also taking Amitryptaline, hydroxizine, prosed DS, and hydrocodone for Interstitial cystitis.
I do keep a blog of my experiences and mishaps with these diseases. See profile :)
"He who has a why to live for can bear with almost any how."

Regular Member

Date Joined Feb 2009
Total Posts : 269
   Posted 1/16/2010 6:29 AM (GMT -6)   
Miss Cris
I had facial hair growth whilst on pred. I used a hair removing cream to get rid of it. about 2 months after I finished pred I stopped using the cream and my face went back to normal. If it makes you feel better and more normal then get rid of it. It wont cause any problems after
Diagnosed 2005.  41 year old female living in UK
Current medication  -  infliximab infusions, ranitidine, Vitamin B12 injections, anti depressants

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 1/16/2010 9:55 AM (GMT -6)   
I too disagree with medchrt's comment that it doesn't cause hair growth, because I get the fine down hair on my face too. I wouldn't shave it with a trimmer like LMills mentioned but would use one of the hair removing creams mentioned above as the shaving would cause it to thicken and get worse. IMO I always wanted to get a boob job too, but never did it. I would ask your GI what he thinks about the boob job and if it would be a problem. I would imagine if you were in remission it should be okay, but I am not a doctor:) As for the beers, I think because of the yeast or hops that might be a problem, BUT I always did okay with mixed drinks. I always loved Daquiri's, especially strawberry and they never did much harm. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Regular Member

Date Joined Jun 2006
Total Posts : 321
   Posted 1/16/2010 11:59 AM (GMT -6)   
Thanks guys. I'll check out the cream stuff today! I'm starting school again on Tuesday and my internship as well. I really didn't want to go back looking like the bearded lady lol.
"Be ashamed to die until you have won some victory for humanity" ~ Horace Mann

Veteran Member

Date Joined Apr 2006
Total Posts : 1884
   Posted 1/16/2010 4:41 PM (GMT -6)   
The following link, to Johns Hopkins, shows prednisone does cause facial hair - includes a picture:
"One of the numerous potential side–effects of prednisone and other forms of corticosteroid treatment is hirsutism — excessive growth of body hair. Patients vary in the degree to which this side–effect of steroids occurs. Although some experience minimal hirsutism, the patient depicted here developed this side effect after taking 10 milligrams of prednisone for a few months."
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:04 AM (GMT -6)
There are a total of 2,710,432 posts in 298,895 threads.
View Active Threads

Who's Online
This forum has 153439 registered members. Please welcome our newest member, canmcdfw.
176 Guest(s), 2 Registered Member(s) are currently online.  Details
Richard in NY, joavila92

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer